Alert archive / Puerto Rico / Flash Flood Warnings in 2017

Flash Flood Warning 75, NWS JSJ

September 20, 2017

NWS JSJ issued this flash flood warning at Sep 20, 2017, 1:28 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2017, 1:28 PM CDT (18:28 UTC)
Expired
Sep 20, 2017, 7:30 PM CDT
In force
6 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

932 
WGCA52 TJSJ 201828
FFWSJU
PRC043-202130-
/O.NEW.TJSJ.FF.W.0075.170920T1828Z-170920T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
228 PM AST WED SEP 20 2017

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Coamo Municipality in Puerto Rico...

* Until 530 PM AST

* At 224 PM AST, Excessive runoff from previous rainfall as well as 
  rainfall still occurring will continue to result in flash flooding 
  across Coamo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move a higher level immediately.

&&

LAT...LON 1804 6636 1804 6642 1806 6643 1809 6643
      1815 6642 1816 6643 1817 6637 1816 6632
      1815 6631 1813 6632 1808 6626 1807 6626
      1807 6628 1805 6631 1802 6633

$$

oms
1 follow-up statement
210 
WGCA52 TJSJ 202113
FFWSJU
PRC043-210030-
/O.EXT.TJSJ.FF.W.0075.000000T0000Z-170921T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
513 PM AST WED SEP 20 2017

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Coamo Municipality in Puerto Rico...

* Until 830 PM AST

* At 511 PM AST, satellite imagery shows more heavy to torrential 
  rainfall developing across parts of Coama municipality, especially 
  northern areas. This will likely cause additional flash flooding 
  and for that reason the flash flood warning has been extended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 1804 6636 1804 6642 1806 6643 1809 6643
      1815 6642 1816 6643 1817 6637 1816 6632
      1815 6631 1813 6632 1808 6626 1807 6626
      1807 6628 1805 6631 1802 6633

$$

cd

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 11:09 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 20, 11:09 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1209 PM AST Wed Sep 20 2017

.UPDATE...Major Hurricane Maria producing widespread and dangerous
flash flooding across Puerto Rico. Major flooding occurring along
the Rio Grande de Loiza, Rio Grande de Manati and La Plata basins.
Dangerous winds will continue through this evening across mainland
PR. The center of Maria should be exiting the north coast of
Puerto Rico shortly and the strongest hurricane storm force winds
should spread along the north central and northwest portions of
Puerto Rico through late this afternoon. Although, tropical storm
force winds could diminish this evening across the USVI and
portions of southeastern PR...outer bands of Maria with strong
thunderstorms will move across these areas. Currently, scattered
thunderstorms with frequent lighting are being observed along the
eastern coastal waters of the USVI.

&&

.AVIATION...Sustained Hurricane and tropical storm force winds
will continue for the next several hours across the PR and USVI
terminals...IFR/LIFR condtions expected to prevail for much of the
forecast period. Check with authorities for airport closures.

&&

.MARINE...Tropical storm force winds will likely continue across
the Caribbean waters through this afternoon and Hurricane force
winds across the Atlantic waters through late tonight. There is no
chance of a successful passage through this storm.

&&

.PREV DISCUSSION... /issued 721 AM AST Wed Sep 20 2017/

SYNOPSIS...CORE OF EXTREMELY DANGEROUS HURRICANE MARIA MOVING
OVER PUERTO RICO.

Discussion...Hurricane force winds will likely continue across
the USVI, Vieques and Culebra through the afternoon hours; and
across Puerto Rico through tonight. These winds will bring
catastrophic damage. Severe injury is possible in less than a
strong structure. Now is the time to remain safely sheltered from
the storm.

Rainfall associated with Hurricane Maria will continue to lead to
rapid rises along all streams and rivers at the U.S. Virgin
Islands and Puerto Rico. Mudslides are also expected. Any homes in
low- lying areas near rivers and streams will be flooded and
flooding may leave residents with no avenue of escape. Those in
coastal areas may have streams and rivers backed up from storm
surge created by the hurricane.

AVIATION...Sustained Hurricane Force winds will continue during
the next few hours with IFR/LIFR condtions. Check with
authorities for airport closures.

MARINE...Hurricane force winds will likely continue across the
Anegada passage and the Caribbean waters through this afternoon,
and across the Atlantic coastal waters through tonight. There is
no chance of a successful passage through this storm.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  82  76  83  76 / 100 100  80  20
STT  82  76  82  76 / 100  90  80  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for Central Interior-Culebra-Eastern Interior-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-
     Ponce and Vicinity-San Juan and Vicinity-Southeast-
     Southwest-Vieques-Western Interior.

     Flash Flood Watch through Friday afternoon for Central Interior-
     Culebra-Eastern Interior-Mayaguez and Vicinity-North
     Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
     Vicinity-Southeast-Southwest-Vieques-Western Interior.

VI...Hurricane Warning for St Croix-St.Thomas...St. John...and
     Adjacent Islands.

     Flash Flood Watch through Friday afternoon for St Croix-
     St.Thomas...St. John...and Adjacent Islands.

AM...Hurricane Warning for Anegada Passage Southward to 17N-Atlantic
     Waters of Puerto Rico and USVI from 10 NM to 19.5N-
     Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
     Waters OF Northwestern Puerto Rico out 10 NM-Coastal Waters
     OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
     Northern Puerto Rico out 10 NM-Coastal Waters of Northern
     USVI and Culebra out 10 NM-Coastal Waters of Southern
     Puerto Rico out 10 NM-Coastal Waters of Southern USVI
     Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
     Southward to 17N.

     Flash Flood Watch through Friday afternoon for Coastal Waters OF
     Southwestern Puerto Rico out 10 NM-Coastal Waters of
     Northern USVI and Culebra out 10 NM-Coastal Waters of
     Southern Puerto Rico out 10 NM-Coastal Waters of Southern
     USVI Vieques and Eastern Puerto Rico out 10 NM.

&&

DS
Hazardous weather outlook, Sep 20, 5:22 AM CDT, 8 hours 6 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
610 AM AST miercoles 20 de septiembre de 2017

AMZ710>745-PRZ001>013-201115-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
610 AM AST miercoles 20 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

...Un Aviso de Huracan esta en efecto...

Un Aviso de Huracan significa que condiciones de huracan es esperan
en algun sector dentro del area bajo aviso. Preparaciones para
protejer vida y propiedad deberan ser completados lo mas pronto
posible.

...Un Aviso de Huracan esta en efecto...

AMZ715-725-VIZ001-002-201115-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
610 AM AST miercoles 20 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

...Un Aviso de Huracan esta en efecto...

Un Aviso de Huracan significa que condiciones de huracan es esperan
en algun sector dentro del area bajo aviso. Preparaciones para
protejer vida y propiedad deberan ser completados lo mas pronto
posible.

...Un Aviso de Huracan esta en efecto...

In the hours before

Local storm report, Sep 20, 8:15 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
915 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     HURRICANE        BARCELONETA             18.45N 66.54W
09/20/2017                   MANATI             PR   NEWSPAPER

            2 CELL TOWERS WERE BLOWN DOWN BY STRONG WINDS.

&&

TWASHING
Local storm report, Sep 20, 8:18 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
918 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     HURRICANE        SAN JUAN                18.41N 66.06W
09/20/2017                   SAN JUAN           PR   NEWSPAPER

            ELDUERO CONDOMINIUM AT HATO REY REPORTED SEVERAL WINDOWS
            AND DOORS DAMAGE BY STRONG WINDS.

&&

TWASHING
Local storm report, Sep 20, 8:41 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
941 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     HURRICANE        SAN JUAN                18.41N 66.06W
09/20/2017                   SAN JUAN           PR   NEWSPAPER

            RESIDENTS OF CIUDADELA CONDOMINIUM IN SANTURCE REPORTED
            SEVERAL BROKEN WINDOWS AND GLASS DOOR, AND SOME
            STRUCTURAL DAMAGE.

&&

TWASHING
Local storm report, Sep 20, 8:47 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
947 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     HURRICANE        SAN JUAN                18.41N 66.06W
09/20/2017                   SAN JUAN           PR   NEWSPAPER

            HILLTOP CONDOMINIUM IN MIRAMAR REPORTED SEVERAL GLASS
            WINDOWS BROKEN DUE TO STRONG WINDS ASSOCIATED TO MARIA.

&&

TWASHING
Local storm report, Sep 20, 9:18 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1018 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     HURRICANE        SAN JUAN                18.41N 66.06W
09/20/2017                   SAN JUAN           PR   NEWSPAPER

            FIRST FLOORS APARTMENTS FROM THE EL ALCAZAR PUBLIC
            HOUSING GOT FLOODED DUE TO HEAVY RAIN

&&

TWASHING

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 1:37 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 2:54 AM CDTExtreme Wind WarningJSJ2 hr
Sep 20, 3:15 AM CDTExtreme Wind WarningJSJ90 min
Sep 20, 3:34 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 3:34 AM CDTFlash Flood WarningJSJ15 hr
Sep 20, 3:47 AM CDTExtreme Wind WarningJSJ58 min
Sep 20, 3:54 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 4:10 AM CDTAreal Flood AdvisoryJSJ5 hr
Sep 20, 4:12 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 4:38 AM CDTExtreme Wind WarningJSJ82 min
Sep 20, 5:10 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 5:31 AM CDTFlash Flood Warning EmergencyJSJ3 hr
Sep 20, 5:55 AM CDTExtreme Wind WarningJSJ65 min
Sep 20, 5:56 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 6:30 AM CDTFlash Flood Warning EmergencyJSJ4 hr
Sep 20, 6:40 AM CDTExtreme Wind WarningJSJ80 min
Sep 20, 6:41 AM CDTFlash Flood WarningJSJ12 hr
Sep 20, 7:48 AM CDTFlash Flood WarningJSJ4 hr
Sep 20, 7:56 AM CDTExtreme Wind WarningJSJ64 min
Sep 20, 8:31 AM CDTFlash Flood Warning EmergencyJSJ8 hr
Sep 20, 9:07 AM CDTFlash Flood Warning EmergencyJSJ5 hr
Sep 20, 9:29 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 10:30 AM CDTFlash Flood Warning EmergencyJSJ8 hr
Sep 20, 10:35 AM CDTFlash Flood WarningJSJ3 hr
Sep 20, 11:31 AM CDTFlash Flood WarningJSJ8 hr
Sep 20, 11:48 AM CDTFlash Flood WarningJSJ8 hr
Sep 20, 11:53 AM CDTFlash Flood WarningJSJ8 hr
Sep 20, 12:01 PM CDTFlash Flood WarningJSJ8 hr
Sep 20, 12:58 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 1:51 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 1:58 PM CDTFlash Flood Warning EmergencyJSJ4 hr
Sep 20, 4:20 PM CDTFlash Flood Warning EmergencyJSJ3 hr
Sep 20, 6:35 PM CDTFlash Flood WarningJSJ3 hr
Sep 20, 6:38 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 6:41 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 6:47 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 6:55 PM CDTFlash Flood WarningJSJ4 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.